Doctor insights on:
Does Lisinopril Make You Cough
Few days: Give it a week.Get a more detailed answer ›
The cough reflex is a protective mechanism that uses muscles in your throat and chest to expel mucous and saliva that may contain pathogens that would otherwise possibly be inhaled via aerosol or to expel pathogens infecting the throat and respiratory system. Cough benefits the host by reducing load and benefits the pathogen which may then spread via aerosol. ...Read more
Why does zestril (lisinopril) sometimes cause coughing? Would the cough be constant or intermittent?
ACE inhibition.: There is an enzyme in your lungs called angiotensin converting enzyme. It is inhibited by zestril (lisinopril). As a result there is a local accumulation of products (possibly kinins, substance p and thromboxane) that triggers cough. The cough is intermittent and nonproductive - some describe a tickle like cough. ...Read moreSee 2 more doctor answers
I got a dry cough from taking lisinopril 20mg. How long will it take for this drug to get out of my body from the time I last took it?
ACE cough: Your annoying dry cough happens in about 20% of people that take an Ace inhibitor. Lisinopril has a half life of about 12hrs and it takes roughly 5 half lives for a drug to completely clear you system so 60 hours. However, he level of lisinopril should drop below the cough threshold much before that. The cough is usually a class effect so you will likely get it from all other Ace's. ...Read more
If lisinopril reduces my BP but it results in a cough that affects 10-20% of patients what is the intervention beside changing to another class?
The cough while using lisinopril has been going on for 2 mos. I had a mini stroke 2 mos ago and had slightly elevated bp. What is a good alternative?
HBP AND STROKE: Are you sure the cough is from Lisinopril (l)? Stop it for two days and if you still have the cough, it is not due to l. If you want another drug for your hbp and stroke prevention (cva), ask your md to put you on a angiotensin receptor blockier (arb). Drugs like valosartan. An arb in the life trail reduced the incidence of stroke by 20% compared to a beta blocker. See your md about an arb for you. ...Read moreSee 2 more doctor answers
Hi doctors, my aunt's PA prescribed her lisinopril instead of losartan because of the low price. she is having cough after she takes lisinopril.
Is it possible to suddenly have a reaction to lisinopril after 7 months (cough, dizziness, nausea), or should I be looking for a different culprit?
Am on flecainide and lisinopril and am having some dry coughing and hearth rate goes up when cough is this normal or is this is an allergic reaction?
- Talk to a doctor live online for free
- Stiff neck and joint pain
- Angelman syndrome support groups
- What is the best treatment for severe pelvic pain?
- Ask a doctor a question free online
- Raped now pregnant
- Normal range for t3 and t4
- Vertical banded gastroplasty vbg
- Talk to an otolaryngologist online